Alert archive / California / Wind Advisories in 2019
Wind Advisory 24, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 30, 2019, 4:40 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 30, 2019, 12:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2019, 4:40 AM PDT (11:40 UTC)
- In effect from
- Apr 30, 2019, 12:00 PM PDT
- Expired
- May 1, 2019, 12:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
852 WWUS76 KSGX 301140 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 440 AM PDT Tue Apr 30 2019 CAZ060>062-065-302100- /O.NEW.KSGX.WI.Y.0024.190430T1900Z-190501T0700Z/ Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 440 AM PDT Tue Apr 30 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from noon today to midnight PDT tonight. * Winds...West to southwest winds will become strong this afternoon and evening across the deserts and the Coachella Valley. Sustained winds will be 20 to 30 mph with occasional gusts to 45 mph. * Timing...The strongest winds will be this afternoon and evening between about 3 pm and 10 pm. * Impacts...The gusty winds may cause areas of blowing sand and dust, with reduced visibility and impacts for travelers across the region. * Outlook...Strong winds will diminish after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov
3 follow-up statements
967 WWUS76 KSGX 301507 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 807 AM PDT Tue Apr 30 2019 CAZ060>062-065-302315- /O.CON.KSGX.WI.Y.0024.190430T1900Z-190501T0700Z/ Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 807 AM PDT Tue Apr 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... * Winds...Westerly 20 to 30 mph with gusts of 45 to 55 mph. * Timing...Noon today to midnight tonight, with the strongest winds between 3 pm and 10 pm. * Impacts...The gusty winds may cause areas of blowing sand and dust, with reduced visibility and impacts for travelers across the region. * Outlook...Strong winds will diminish after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
053 WWUS76 KSGX 302024 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 124 PM PDT Tue Apr 30 2019 CAZ060>062-065-010700- /O.CON.KSGX.WI.Y.0024.000000T0000Z-190501T0700Z/ Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 124 PM PDT Tue Apr 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * Winds...Westerly 20 to 30 mph with gusts of 45 to 55 mph. * Timing...Through midnight tonight, with the strongest winds between 3 pm and 10 pm. * Impacts...The gusty winds may cause areas of blowing sand and dust, with reduced visibility and impacts for travelers across the region. * Outlook...Strong winds will diminish after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
171 WWUS76 KSGX 010705 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1205 AM PDT Wed May 1 2019 CAZ060>062-065-010815- /O.EXP.KSGX.WI.Y.0024.000000T0000Z-190501T0700Z/ Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 1205 AM PDT Wed May 1 2019 ...WIND ADVISORY HAS EXPIRED... Winds have decreased and the wind advisory is allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 4:30 AM PDT, 10 minutes earlier.
Area forecast discussion, Apr 30, 4:30 AM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
430 AM PDT Tue Apr 30 2019
.SYNOPSIS...
A departing low pressure system will leave a deep marine layer
through Wednesday morning, along with a chance for scattered light
showers or drizzle along and west of the mountains. Gusty
westerly winds will continue over the mountains and deserts as
well. A weak high pressure ridge will develop along the West
Coast by Friday, coaxing a warming trend, but cooling returns next
weekend as another Pacific storm system arrives with more clouds
and a threat of scattered showers.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A deep marine layer remains in place this morning with an upper
level trough feature exiting east into Arizona attm. Isolated
showers continue to occur mainly west of the mountains in the deep
marine layer environment and continued onshore flow regime.
Imperial Beach picked up 0.06" of new rain over the most recent
hour and several other sites have reported a hundredth or two here
and there.
Onshore surface pressure gradients have weakened from their
evening max of around 12 mb from the coast to the Great Basin down
to a still healthy 9 mb this hour. Isolated showers will continue
west of the mountains mainly this morning with some additional
showers over the mountains this afternoon with weak instability,
although too limited to contribute to thunderstorm generation
today.
Surface gradients will pick up again later today through this
evening around 13 mb and thus another period of strong winds will
be likely mainly across the deserts with gusts to around 50 mph at
times, with areas of blowing dust/sand a possibility as well.
Wind advisories have been issued for much of the Mojave and
Colorado Deserts and the Coachella Valley. A weak upper level
shortwave will also move by to the north during this time helping
to reinforce the strong wind potential. Gradients will weaken
tonight as the pattern flattens and the wind advisory will
probably not be needed after midnight.
Slow clearing to the coast Wednesday is likely with a shallower
marine layer as gradients become weak. Possibly some weak offshore
flow by Wednesday night into Thursday morning should help to send
the marine layer induced cloudiness to the immediate coast but
could also cause fog to become a concern near the coast and along
the mesas and again Thursday night and Friday morning.
Moderating temps will be the rule for Wednesday through Saturday
under weak upper level ridging. Temperatures will return to near
normal levels during this timeframe with gusty diurnally driven
winds at times.
An upper level closed low will ramble into California on Sunday
and bring a return to cooler weather with a possibility for some
more most likely light precipitation. Both the GFS and EC bring a
chance for measurable precip for Sunday and Monday but the
ensembles still show quite a bit of disagreement on the strength
and track of this system, which isn't much of a surprise since
these spring time closed lows can be very difficult to forecast in
California. Nonetheless have maintained low chance of pops in the
forecast for now with a return to cooler weather conditions and
perhaps another round of strong winds, dependent on the actual track
of the low.
&&
.AVIATION...
300900Z...Coast/Valleys/Mountain Slopes...BKN low clouds with
bases 2500-4500 feet MSL. Scattered -SHRA through 18Z. In -SHRA
bases down to 1500 feet and vis down to 2-5SM. Continuing
BKN025-035 through the day and into tonight, except brief and
intermittent scatter out near coast especially vcnty KSNA between
19-01Z.
High Mountains/Deserts...Mostly clear skies today and tonight.
After 23Z areas of west winds 15-25 knots with gusts to 45 knots
on desert mountain slopes and at times onto the desert floors,
along with moderate UP/DWN DFTS.
&&
.MARINE...
No hazardous marine conditions are expected through Saturday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from noon today to midnight PDT tonight for Apple
and Lucerne Valleys-Coachella Valley-San Diego County
Deserts-San Gorgonio Pass Near Banning.
PZ...NONE.
&&
PUBLIC...Brotherton
AVIATION/MARINE...MMNearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.